Ask a doctor

I Think my Skin is Trying to Slough from Juvederm 5 Days Ago. What Can I Do?

severe bruising and tissue inside of bruise is very flaky and seems to be weeping a little fluid. Is this the beginning of necrosis? I'm really scared.

Doctor Answers (10)

Bruising and flaking with weeping after Juvederm

+1

Any unusual reaction such as this needs to be addressed by your doctor immediately.  Yes this can mean there is necrosis or death of the top layer of skin.  People have healed quite well after there doctors have managed this complication well, but it could lead to scarring at times.  This is not something to address on the internet, but the doctor who injected you, knowing the best, exactly what was done, how much, in which plane was it injected, and if there were any impending signs, should be the one to evaluate your current condition and treat it ASAP.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

It could be necrosis from obstruction of an artery

+1

You should go back to see your doctor.  It could be necrosis from obstruction of an artery or it could be an infection.  Necrosis can be treated with warm compresses and nitropaste.  If it’s an infection, it can be treated with antibiotics and that should be looked at right away. 

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Skin Slough after Juvederm

+1

As other responders have said, see your physician as soon aspossible. If there is impending necrosis, treatment can possibly avoid serious consequences.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Bruising and weeping skin after filler

+1

If your skin is very bruised and the skin looks angry or like it is dying, then go back immediately to your doctor.  You may have impending skin necrosis or even a herpetic outbreak.. If it is the former, hyaluronidase may help.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

See Your Doctor or Dermatologist ASAP

+1

Go back and see the MD that injected the Juvederm ASAP for evaluation and trteatment and if this isn't possible please see a Dermatologists ASAP.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Severe bruising and weeping skin after Juvederm injection

+1

Please return to your injecting doctor's office as soon as possible.  If this is necrosis, timely dissolution of the filler with hyaluronidase can help the tissue heal much better with less scarring.

It is also possible that the bruise has caused irritation of the skin above it, but it does need to be evaluated as soon as possible.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Severe bruising, pain and skin slough unusual after HA fillers - please return to your injector ASAP

+1

Severe bruising, pain and skin slough are unusual following hyaluronic acid fillers. As my colleagues mentioned, if there does appear to be a complication developing, hyaluronidase might fix the issue. Antibiotics can also help in the unusual case of infection. Drainage of a hematoma (collection of blood) will also help. However, it's impossible to determine the exact nature of the problem over the internet. Please return to your injector today for evaluation.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Severe bruising and flaking of skin

+1

I agree with the others who have responded to this question - you should go see your practitioner as soon as possible for evaluation and possible injection with hyaluronidase.  A complication other than tissue necrosis may be occurring, but we cannot be certain from your description.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Skin sloughing off after Juvederm

+1

Hi, I agree with Dr. Smith above. You should go back and immediately see your doctor. Juvederm just like other fillers can  cause bruising but also rarely can lead to necrosis. If this is the case, this can be reversed by injecting Hyaluronidase in the area but this should be done as soon as possible. Dr. Behnam

Ben Behnam, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

If you are concerned about a reaction to a filler you should return to your doctor ASAP

+1

Without seeing a photo or even knowing which part of your face is affected, it is impossible to suggest a diagnosis BUT if you are concerned about a reaction to a filler or the possibility of necrosis if a blood vessel is blocked you should return immediately to your doctor [I assume you were treated by a physician].

Fortunately, one advantage of hyaluronic acid [HA] fillers like Juvéderm® and Restylane® is that they can be dissolved in a matter of hours by injection of the enzyme hyaluronidase into the affected area. This enzyme is kept in the office by an increasing number of leading injectors so that it is available for immediate use if needed.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.